Alert archive / Massachusetts / Small Craft Advisories in 2020

Small Craft Advisory 142, NWS Boston/Norton, MA

December 12, 2020

NWS Boston/Norton, MA issued this small craft advisory at Dec 12, 2020, 3:21 PM EST. It took effect at Dec 12, 2020, 7:00 PM EST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Dec 12, 2020, 3:21 PM EST (20:21 UTC)
In effect from
Dec 12, 2020, 7:00 PM EST
Expired
Dec 14, 2020, 4:03 AM EST
In force
33 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

585 
WHUS71 KBOX 122021
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
321 PM EST Sat Dec 12 2020

ANZ254>256-130430-
/O.NEW.KBOX.SC.Y.0142.201213T0000Z-201214T1000Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
321 PM EST Sat Dec 12 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM
EST MONDAY...

* WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and 
  seas 3 to 5 feet expected.

* WHERE...In Massachusetts coastal waters, Coastal waters from 
  Provincetown MA to Chatham MA to Nantucket MA out 20 nm and 
  Coastal Waters extending out to 25 nm South of Marthas 
  Vineyard and Nantucket. In Rhode Island coastal waters, 
  Coastal Waters from Montauk NY to Marthas Vineyard extending 
  out to 20 nm South of Block Island.

* WHEN...From 7 PM this evening to 5 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
683 
WHUS71 KBOX 130316
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
1016 PM EST Sat Dec 12 2020

ANZ254>256-131130-
/O.CON.KBOX.SC.Y.0142.000000T0000Z-201214T1000Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
1016 PM EST Sat Dec 12 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY...

* WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and 
  seas 3 to 5 feet expected.

* WHERE...In Massachusetts coastal waters, Coastal waters from 
  Provincetown MA to Chatham MA to Nantucket MA out 20 nm and 
  Coastal Waters extending out to 25 nm South of Marthas 
  Vineyard and Nantucket. In Rhode Island coastal waters, 
  Coastal Waters from Montauk NY to Marthas Vineyard extending 
  out to 20 nm South of Block Island.

* WHEN...From 7 PM this evening to 5 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
409 
WHUS71 KBOX 130855
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
355 AM EST Sun Dec 13 2020

ANZ230-236-131700-
/O.EXB.KBOX.SC.Y.0142.201213T1600Z-201213T2100Z/
Boston Harbor-Narragansett Bay-
355 AM EST Sun Dec 13 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 4 PM
EST THIS AFTERNOON...

* WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and 
  seas 3 to 5 feet expected.

* WHERE...In Massachusetts coastal waters, Boston Harbor. In 
  Rhode Island coastal waters, Narragansett Bay.

* WHEN...From 11 AM this morning to 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ231-251-131700-
/O.EXB.KBOX.SC.Y.0142.201213T1600Z-201213T2100Z/
Cape Cod Bay-Massachusetts Bay and Ipswich Bay-
355 AM EST Sun Dec 13 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 4 PM
EST THIS AFTERNOON...

* WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and 
  seas 3 to 5 feet expected.

* WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay.

* WHEN...From 11 AM this morning to 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ232>235-237-131700-
/O.EXB.KBOX.SC.Y.0142.201213T1600Z-201213T2100Z/
Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound-
Block Island Sound-
355 AM EST Sun Dec 13 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 4 PM
EST THIS AFTERNOON...

* WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and 
  seas 3 to 5 feet expected.

* WHERE...In Massachusetts coastal waters, Nantucket Sound, 
  Vineyard Sound and Buzzards Bay. In Rhode Island coastal 
  waters, Rhode Island Sound and Block Island Sound.

* WHEN...From 11 AM this morning to 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ254>256-131700-
/O.CON.KBOX.SC.Y.0142.000000T0000Z-201214T1000Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
355 AM EST Sun Dec 13 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY...

* WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and 
  seas 3 to 5 feet expected.

* WHERE...In Massachusetts coastal waters, Coastal waters from 
  Provincetown MA to Chatham MA to Nantucket MA out 20 nm and 
  Coastal Waters extending out to 25 nm South of Marthas 
  Vineyard and Nantucket. In Rhode Island coastal waters, 
  Coastal Waters from Montauk NY to Marthas Vineyard extending 
  out to 20 nm South of Block Island.

* WHEN...From 7 PM this evening to 5 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
648 
WHUS71 KBOX 132016
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
316 PM EST Sun Dec 13 2020

ANZ230>237-251-132130-
/O.CAN.KBOX.SC.Y.0142.000000T0000Z-201213T2100Z/
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-
Block Island Sound-Massachusetts Bay and Ipswich Bay-
316 PM EST Sun Dec 13 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

ANZ254>256-140430-
/O.CON.KBOX.SC.Y.0142.000000T0000Z-201214T1000Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
316 PM EST Sun Dec 13 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY...

* WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and 
  seas 3 to 5 feet expected.

* WHERE...In Massachusetts coastal waters, Coastal waters from 
  Provincetown MA to Chatham MA to Nantucket MA out 20 nm and 
  Coastal Waters extending out to 25 nm South of Marthas 
  Vineyard and Nantucket. In Rhode Island coastal waters, 
  Coastal Waters from Montauk NY to Marthas Vineyard extending 
  out to 20 nm South of Block Island.

* WHEN...From 7 PM this evening to 5 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
478 
WHUS71 KBOX 140304
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
1004 PM EST Sun Dec 13 2020

ANZ254>256-141000-
/O.CON.KBOX.SC.Y.0142.000000T0000Z-201214T1000Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
1004 PM EST Sun Dec 13 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY...

* WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and 
  seas 3 to 5 feet expected.

* WHERE...In Massachusetts coastal waters, Coastal waters from 
  Provincetown MA to Chatham MA to Nantucket MA out 20 nm and 
  Coastal Waters extending out to 25 nm South of Marthas 
  Vineyard and Nantucket. In Rhode Island coastal waters, 
  Coastal Waters from Montauk NY to Marthas Vineyard extending 
  out to 20 nm South of Block Island.

* WHEN...From 7 PM this evening to 5 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
060 
WHUS71 KBOX 140903
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
403 AM EST Mon Dec 14 2020

ANZ254-141715-
/O.CAN.KBOX.SC.Y.0142.000000T0000Z-201214T1000Z/
/O.NEW.KBOX.GL.A.0032.201215T0500Z-201215T1500Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
403 AM EST Mon Dec 14 2020

...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
MORNING...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas 7 to 10 feet possible.

* WHERE...Coastal waters from Provincetown MA to Chatham MA to 
  Nantucket MA out 20 nm.

* WHEN...From late tonight through Tuesday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ255-256-141715-
/O.CAN.KBOX.SC.Y.0142.000000T0000Z-201214T1000Z/
/O.NEW.KBOX.GL.A.0032.201215T0400Z-201215T1100Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
403 AM EST Mon Dec 14 2020

...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas 5 to 8 feet possible.

* WHERE...In Massachusetts coastal waters, Coastal Waters 
  extending out to 25 nm South of Marthas Vineyard and 
  Nantucket. In Rhode Island coastal waters, Coastal Waters from 
  Montauk NY to Marthas Vineyard extending out to 20 nm South of 
  Block Island.

* WHEN...From this evening through late tonight.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ233>235-237-141715-
/O.NEW.KBOX.GL.A.0032.201215T0400Z-201215T1100Z/
Vineyard Sound-Buzzards Bay-Rhode Island Sound-Block Island Sound-
403 AM EST Mon Dec 14 2020

...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 35 kt and 
  seas 3 to 5 feet possible.

* WHERE...In Massachusetts coastal waters, Vineyard Sound and 
  Buzzards Bay. In Rhode Island coastal waters, Rhode Island 
  Sound and Block Island Sound.

* WHEN...From this evening through late tonight.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ231-232-250-251-141715-
/O.NEW.KBOX.GL.A.0032.201215T0500Z-201215T1500Z/
Cape Cod Bay-Nantucket Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
403 AM EST Mon Dec 14 2020

...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
MORNING...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas 5 to 8 feet possible.

* WHERE...Cape Cod Bay, Nantucket Sound, Coastal waters east of 
  Ipswich Bay and the Stellwagen Bank National Marine Sanctuary 
  and Massachusetts Bay and Ipswich Bay.

* WHEN...From late tonight through Tuesday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Dec 12, 2:18 PM EST, 1 hour 3 minutes earlier.

Area forecast discussion, Dec 12, 2:18 PM EST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
218 PM EST Sat Dec 12 2020

.SYNOPSIS...

A low pressure system will lift away from the area bringing an
end to rain later this evening. A warm front moves north of the
region late tonight. Drier and very mild weather overspreads
the area Sunday. Colder weather arrives Monday and especially
Tuesday and Wednesday. Some rain and snow is possible Monday as
a storm passes by to our south. Another coastal storm is
expected late Wednesday into Thursday, and this could bring
accumulating snow to much of the region.

&&

.NEAR TERM /THROUGH TONIGHT/...

2 PM update...

Sfc obs show the warm front currently hovering offshore to our
south, between Nantucket where the temperature is approaching 60
degrees and the south coast where temps are in the 49/50 range. Not
expecting a lot of movement through the day, perhaps as far north as
the coastal plain of southeast MA. So, likely going to see a decent
gradient in high temperatures from southeast MA/coastal RI to
interior northern MA where cold air damming continues to keep low
level cold air at the surface (upper 30s). The main story this
afternoon will be the rainfall which has developed in response to
warm air advection over top the cold air and a decent low level jet.
Along the immediate south coast so far we've picked up one to two
tenths, with several hundredths further north; wouldn't rule out a
quarter to half inch before all is said and done for areas from
Worcester east. Further west, removed from the better jet dynamics,
not expecting as much.

The warm front then finally kicks north overnight, so we won't have
a typical diurnal temperature curve...temps rising slowly overnight.
Dewpoints in the warm sector rising to the low to mid 40s will keep
lows mild and the boundary layer remains moist. Fog and low clouds
likely stick around through the overnight. Higher up a dry slot
moves in bringing rainfall to an end overnight.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...

The trailing cold front swings through Sunday as the low lifts north
into Canada. This, though, doesn't happen until later in the day, so
should see another day of large temperature gradient from SE (upper
50s) to NW (upper 40s). Difference Sunday being that warmer airmass
reaches further north into northeast MA this time. Drier air means
more sun too, so with 925 mb temps +3C, sun, and some downsloping,
we could even overachieve and reach the low 60s in southeast MA.
Weak sfc high pressure moves overhead late Sunday/Sunday night
keeping things dry ahead of Monday's system. The colder post frontal
airmass will allow for lows closer to normal, but still mild
compared to average, in the 30s.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
Highlights

* A period of rain and/or snow likely Monday
* Dry but blustery and colder than normal Tuesday
* Significant snowfall possible sometime late Wed into Thu

Monday...

Progressive/fast moving open southern stream wave with surface low
tracking just south of the 40N/70W benchmark, may bring a period of
snow to the region Monday. Despite the system being a quick mover,
its loaded with moisture as both NAM and GFS offering storm total
qpf of 0.50-1.00 inches along the south coast of RI/MA including
Cape Cod and the Islands. Unfortunately a very sharp qpf gradient
across the region, in response to strong northern stream short wave
just upstream moving across the Great lakes, shunting southern
stream moisture from advecting farther northward. These higher qpf
totals along the south coast have some support from the 00z GEFS and
18z ECENS. Further support comes from RRQ of 160 kt upper level jet
streak moving across New England, enhancing Q/G forcing for ascent.
Additional forecast uncertainty revolves around thermal profiles.
The lack of cold air across New England results in model soundings
offering isothermal profiles. Thus ptype could be a mix of
snow/sleet and/or rain at times. Even if ptype is all snow surface
temps are marginal, so could have a situation where snow
accumulations are confined to non paved surfaces, i.e, a decorative
snow with little if any impact. Although a colder scenario is
possible given evaporative cooling on the front end, dynamically
(strong lift) and diabatic cooling (melting) processes along with
potential good snow growth (forcing in -10C to -20C layer). Although
predictability of these parameters on a day 3 forecast is extremely
low. Then again, if heavy qpf remains just offshore per the 00z
ECMWF, the risk of accumulating snow decreases. Thus will play it
conservative for now given the time range and marginal thermal
profiles, and indicate just a low risk for some snow accumulation
across RI and southeast MA, then adjust as needed with later
forecasts.

Monday night and Tuesday...

Dry weather returns but colder and blustery with core of cold air
settling over New England Tuesday, with 850 mb temps lowering to -
12C to -14C per ensembles and deterministic guidance. Highs may
struggle to break freezing Tue, especially in the high terrain where
highs will be confined to the upper 20s. This combined with a brisk
NW wind, wind chills likely in the teens and 20s. As winds become
more northerly, there could be some ocean effect snow
showers/flurries for the outer Cape and Nantucket Tue/Tue night.

Wednesday into Thursday...

So what we know...

1) Moist southern stream system will emerge off the Mid Atlc coast
late Wed/Wed night

2) Cold airmass in place over New England Tue and Wed ahead of
approaching southern stream system

3) Downstream blocking at the higher latitudes will keep cold air
lock in across New England, thanks to -NAO/-AO

What we don't know...

1) Southern stream system that clips Southern New England Mon phases
with Northern Stream energy Tue, developing an intense cyclone
over/near Newfoundland with both GFS/EC lowering MSLP down into the
940s mb! Per WPC, the record MSLP for Atlantic Canada is close to
940 mb. Models sometimes are too strong at day 5 time range but even
the GEFS and ECENS mean is around 964 mb! What is significant here
is that this intense cyclone downstream will place cold confluent
flow over the maritimes and may shunt upstream storm track farther
south of New England for the mid week system. Thus uncertainty
revolves around how far north will this southern stream system
track. This shows up in ensemble qpf probability, indicating a tight
gradient of qpf exceeding 0.50 inches across Southern New England.
00z ECENS is slightly farther north than 00z GEFS. At the moment,
the ensemble qpf probs would favor heaviest snow across CT/RI and
southeast MA. Unfortunately these finer details won't be resolved
until probably sometime Mon or Tue, when models converge on the
magnitude and placement of these features. Nonetheless, southern
stream moisture and abundant cold air are in play for potential
significant snowfall (6+ inches), although northward extent of heavy
snow threat is highly uncertain at this time range.

Tides are coming down but still a bit high during this period.
Potential for coastal flooding will depend on track of storm and
timing of strongest winds coinciding with high tide.

Friday...Pattern favoring dry and cold conditions.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

18z update

This afternoon and tonight...Moderate confidence.

IFR/LIFR due to fog and stratus across the region and this will
persist through the evening and into the overnight hours before
improving from south to north. Light to moderate rain continues
across the region. Winds will be light and from the north,
though more east/southeast across the east coast of MA and down
to the Cape and Islands. A few thousand feet above the surface,
we will have some strong winds develop, especially later in the
day, which could lead to some LLWS. Rain becomes spotty after
00Z and will be done completely by 12Z.

Sunday and Sunday Night...Becoming VFR early to mid morning.
May see some surface SW/W winds gust 20-25kts mid day.

KBOS TAF...Moderate confidence in the TAF.

KBDL TAF...Moderate confidence in the TAF.

Outlook /Monday through Wednesday/...

Sunday Night: VFR. Breezy.

Monday: Mainly VFR, with local MVFR possible. Chance RA, slight
chance SN.

Monday Night: VFR. Windy with local gusts up to 30 kt.

Tuesday through Tuesday Night: VFR. Breezy.

Wednesday: Mainly VFR, with areas IFR possible. Breezy. Chance
SN.

&&

.MARINE...

A warm front will be draped across the coastal waters this
afternoon. Southeast/South winds will be in place along the
south coast to Cape and the waters south of there, while
easterly winds will be found north of the front. The front
pushes northward tonight. Southwest winds increase on Sunday,
with occasional gusts to 25kt and increasing seas, especially
the south coastal waters to the Cape and Islands. A Small Craft
Advisory is in effect for outer waters off the south coast after
00Z Sunday.

Outlook /Monday through Wednesday/...

Monday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Chance of rain.

Monday Night: Moderate risk for Small Craft Advisory winds with
local gusts up to 30 kt. Seas up to 5 ft.

Tuesday: Moderate risk for Small Craft Advisory winds with
gusts up to 25 kt. Local rough seas.

Tuesday Night: Winds less than 25 kt. Areas of seas approaching
5 ft.

Wednesday: Winds less than 25 kt. Seas up to 5 ft. Chance of
snow. Visibility 1 to 3 nm.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...None.

&&

SYNOPSIS...Nocera/BW
NEAR TERM...BW/Nash
SHORT TERM...Nash
LONG TERM...Nocera
AVIATION...Nocera/BW
MARINE...Nocera/BW
Hazardous weather outlook, Dec 12, 4:27 AM EST, 10 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
427 AM EST Sat Dec 12 2020

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-130930-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Cheshire-Eastern Hillsborough-
Western And Central Hillsborough-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
427 AM EST Sat Dec 12 2020

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, New Hampshire,
southern New Hampshire, and Rhode Island.

.DAY ONE...Today and tonight.

Areas of freezing fog early this morning across portions of Northern
Connecticut, Northwest Rhode Island and Northern Massachusetts will
result in areas of black ice.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Some accumulating snow is possible Monday. More significant snowfall
is possible late Wednesday into Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-130930-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
427 AM EST Sat Dec 12 2020

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A Gale Center will likely impact the waters late Wednesday into
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 6:46 PM ESTDense Fog AdvisoryBOXEssex, Franklin, Hampden, Hampshire, Middlesex, Norfolk and 2 more15 hr

Nearby

Small Craft Advisories in Massachusetts, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.